MAUDE Adverse Event Report: INTEGRITY IMPLANTS INC FLAREHAWK INTERBODY FUSION DEVICE

INTEGRITY IMPLANTS INC FLAREHAWK INTERBODY FUSION DEVICE
Model Number FHTACS0029TTS
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the information provided and given that the parts were not returned, a definitive cause for this failure could not be determined.It is possible that the implant selected was too large for the disc space and thus failed to deploy.However, with the information provided this cannot be confirmed.Additionally, based on the results of the investigation there was no evidence to suggest that manufacturing issues caused or contributed to the reported issue.It is noted that the physician attempted to remove the shell and was unsuccessful.It is captured in (b)(4) that an unlocked implant or implant without a shim should never be left in a patient and the stm cautions that removal of the shim from the implant assembly for any reason requires removal of the shell and replacement with a new shell.Although no patient harms were reported, a complaint where a shell without any shim was left in place has caused or contributed to a serious injury.Therefore, it was determined that this complaint does meet the definition of reportable event and this complaint was updated with the mdr submission.No further escalation is required at this time.We will continue to monitor for similar complaints and emerging trends.
 
Event or Problem Description
On sep 7th, it was reported to accelus, that during a case, the implant failed to deploy.The surgeon tried multiple times to adjust the cage, with the inserter and used the checker but it still read as unlocked.He wanted to replace the cage with a smaller cage.The doctor didn't want to collapse the cage since it was 95% expanded but couldn't get the last 1-2mm to lock position.Then went ahead to remove the shim with the removal tool, which came out.The went to use the shell removal tool and it broke the shell.Then tried to remove it with a new guide pin to try to pull out the shell.Then used pituitary to try to remove the shell but was unsuccessful.Shell did not come out, it remained, and the doctor added additional bone graft.No patient harm was reported as a result of this issue.A 30-minute procedural delay was reported when the complaint entry form was completed and submitted on 18 oct 2023.

Brand Name
FLAREHAWK INTERBODY FUSION DEVICE
Common Device Name
FLAREHAWK INTERBODY FUSION DEVICE
Manufacturer (Section D)
INTEGRITY IMPLANTS INC
354 hiatt drive
palm beach gardens FL 33418
Manufacturer (Section G)
INTEGRITY IMPLANTS INC
354 hiatt drive
palm beach gardens FL 33418
Manufacturer Contact
chris mckee
354 hiatt drive
palm beach gardens, FL 33418
9014939467
MDR Report Key21145384
Report Number3012797630-2025-00003
Device Sequence Number9262696
Product Code MAX
UDI-Device Identifier00810045530925
UDI-Public(01)00810045530925(17)280116(10)12220014(240)FHTACS0029TTS
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K202198
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFHTACS0029TTS
Device Catalogue NumberFHTACS0029TTS
Device Lot Number12220014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale